Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 1996, 11:27 PM MST for Mohave County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 11:27 PM MST (06:27 UTC)
- Expired
- Sep 5, 1996, 12:30 AM MST
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 060627 FFWLAS AZC015-050730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1127 PM PDT (1127 PM MST) WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM PDT (1230 AM MST) FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN NORTHWEST ARIZONA ...WEST CENTRAL MOHAVE COUNTY...INCLUDING THE EASTERN PART OF THE LAKE MEAD RECREATION AREA. AT 1125 PM...LAS VEGAS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL MOHAVE COUNTY ABOUT 10 MILES TO THE SOUTHEAST OF TEMPLE BAR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:40 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 4, 8:40 PM MST, 2 hours 47 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PDT WED SEP 4 1996 NO CHC TO LOOK AT NEW DATA THIS EVENING WITH WARNINGS AND STATEMENTS. RADAR AND STLT INDICATING ACTIVITY SHIFTING INTO MOHAVE CNTY ATTM AND STILL HOLDING TOGETHER PRETTY WELL. WILL HAVE TO WATCH AREA NEAR KINGMAN CLOSELY. OTHERWISE PER COOR WITH RNO WILL LET WIND ADVISORY EXPIRE AT 9 PM AS WIND GUSTS HAVE DECREASED TO UNDEHR 35 KT. MADE A FEW CHGS TO FIRST TWO PERIODS OF FCST...OTHERWISE FCST IN THE BALLPARK. LAS 0000. KOSIER
In the hours before
Special weather statement, Sep 4, 5:51 PM MST, 5 hours 36 minutes before
CAZ019-050255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 551 PM PDT WED SEP 4 1996 ...SCATTERED VERY STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN SAN BERNARDINO COUNTY... AT 545 PM...LAS VEGAS DOPPLER RADAR INDICATED VERY STRONG THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING FROM NEAR INTERSTATE HIGHWAY 40 NEAR THE TOWN OF ESSEX SOUTHWEST TO 25 MILES NORTHEAST OF TWENTYNINE PALMS. MOVEMENT OF THE INDIVIDUAL CELLS IS NORTHEAST AT 20 MPH WHILE THE AREA WAS MOVING TO THE EAST ABOUT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. KOSIER
Special weather statement, Sep 4, 6:17 PM MST, 5 hours 10 minutes before
NVZ009-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PDT WED SEP 4 1996 ...STRONG THUNDERSTORM DEVELOPS ACROSS EXTREME SOUTHERN NEVADA... AT 610 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE MCCULLOUGH RANGE...8 MILES NORTHWEST OF SEARCHLIGHT. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. MOTORIST TRAVELING HIGHWAY 95 BETWEEN BOULDER CITY AND SEARCHLIGHT SHOULD BE PREPARED FOR LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY IN BLOWING DUST AND SAND OFF THE DRY LAKE BED. THE STORM WILL MOVE INTO THE LAKE MEAD NATIONAL RECREATION AREA NEAR WILLOW BEACH WITHIN THE NEXT HALF HOUR. BOATERS ON LAKE MOHAVE SHOULD BEGIN TO SEEK SAFE HARBOR IMMEDIATELY. PIERCE
Special weather statement, Sep 4, 6:53 PM MST, 4 hours 34 minutes before
NVZ009-CAZ019-050455- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 653 PM PDT WED SEP 4 1996 ...WIDELY SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL SAN BERNARDINO COUNTY CALIFORNIA AND EXTREME SOUTHERN NEVADA... AT 645 PM...LAS VEGAS DOPPLER RADAR INDICATED WIDELY SCATTERED STRONG THUNDERSTORMS OVER EXTREME SOUTHERN NEVADA EXTENDING INTO SOUTHERN CALIFORNIA. THE STRONGEST STORMS WERE LOCATED ABOUT FIVE MILES SOUTH OF NEEDLES CALIFORNIA AND ALONG INTERSTATE HIGHWAY 15 IN EASTERN SAN BERNARDINO COUNTY FROM STATELINE SOUTHWEST TO NEAR BAKER. ANOTHER STRONG STORM WAS LOCATED IN EXTREME SOUTHERN NEVADA BETWEEN SEARCHLIGHT AND COTTONWOOD COVE. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREA.SING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. KOSIER
Special weather statement, Sep 4, 9:21 PM MST, 2 hours 6 minutes before
NVZ009-CAZ019-050820- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 921 PM PDT WED SEP 4 1996 ...WIDELY SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EXTREME SOUTHERN NEVADA INTO EXTREME EASTERN CALIFORNIA... AT 915 PM...LAS VEGAS DOPPLER RADAR CONTINUED TO SHOW WIDELY SCATTERED STRONG THUNDERSTORMS OVER EXTREME SOUTHERN NEVADA INTO EAST CENTRAL SAN BERNARDINO COUNTY IN CALIFORNIA. THE STRONGEST STORMS WERE ALONG A 15 MILE WIDE AREA THAT EXTENDED FROM NEAR WILLOW BEACH SOUTHWEST TO 10 MILES NORTH OF SEARCHLIGHT AND WEST TO NEAR MUNTAIN PASS ALONG INTERSTATE HIGHWAY 15 IN CALIFORNIA. THE THUNDERSTORMS WERE MOVING TO THE EAST NORTHEAST AT 15 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATIN FOR THE LATEST WEATHER INFORMATION. KOSIER
Special weather statement, Sep 4, 10:29 PM MST, 58 minutes before
NVZ009-AZZ001>003-050730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1028 PM PDT (1028 PM MST) WED SEP 4 1996 ...WIDELY SCATTERED STRONG THUNDERSTORMS CONTINUE OVER EXTREME SOUTHERN NEVADA MOVING INTO NORTHWEST ARIZONA... AT 1020 PM...LAS VEGAS DOPPLER RADAR INDICATED WIDELY SCATTERED VERY STRONG THUNDERSTORMS CONTINUING ACROSS EXTREME SOUTHERN NEVADA MOVING INTO NORTHWEST ARIZONA. THE THUNDERSTORMS WERE ALNG A 20 MILE WIDE AREA THAT EXTENDED FROM 20 MILES NORTHEAST OF DOLAN SPRINGS ARIZONA SOUTHWEST TO NEAR WILLOW BEACH TO 20 MILES NORTH OF SEARCHLIGHT. THE STRONGEST STORMS WERE LOCATED NEAR WILLOW BEACH AND OVER THE MCCULLOUGH RANGE BETWEEN JEAN AND SEARCHLIGHT. THE STORMS WERE MOVING TO THE EAST NORTHEAST AT 15 TO 20 MPH AND SHOULD REMAIN TO THE SOUTH AND EAST OF LAS VEGAS BUT COULD AFFECT THE AREA BETWEEN BOULDER CITY AND HENDERSON AS WELL AS THE LAKE MEAD RECREATION AREA DURING THE NEXT HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...MOVE TO A PLACE OF SAFETY. TUNE IN TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. KOSIER
Special weather statement, Sep 4, 11:23 PM MST, 4 minutes before
NVZ009-AZZ001>003-050825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1123 PM PDT (1123 PM MST) WED SEP 4 1996 ...SCATTERED VERY STRONG THUNDERSTORMS CONTINUE OVER NORTHWEST ARIZONA AND EXTREME SE NEVADA... AT 1115 PM...LAS VEGAS DOPPLER RADAR INDICATED SCATTERED VERY STRONG THUNDERSTORMS CONTINUING OVER NORTHWEST ARIZONA EXTENDING INTO EXTREME SOUTHERN NEVADA. THE STRONGEST THUNDERSTORMS WERE LOCATED OVER MOHAVE COUNTY ARIZONA ALONG THE LAKE MEAD RECREATION AREA FROM 30 MILS EAST OF PEARCE FERRY EXTENDING SOUTHWEST TO 20 MILES EAST OF WILLOW BEACH. OTHER THUNDERSTORMS WERE LOCATED OVER EASTERN CLARK COUNTY FROM NEAR BOULDER CITY TO 20 MILES SOUTHWEST OF BOULDER CITY. MOVEMENT OF THE THUNDERSTORMS WAS TO THE EAST NORTHEAST AT 20 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. IN OPEN AREAS...GO TO A LOW PLACE SUCH AS A RAVINE OR VALLEY. KOSIER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Sep 5, 2:53 PM MST | Flash Flood Warning | VEF | Mohave | 52 min |
| Sep 5, 2:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
Nearby
Flash Flood Warnings in Arizona, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.